Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 129, NWS Cleveland, OH

July 11, 2019Stark County, Summit County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 11, 2019, 1:46 PM EDT for Stark County, Summit County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2019, 1:46 PM EDT (17:46 UTC)
Expired
Jul 11, 2019, 2:45 PM EDT
In force
59 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Stark County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

996 
WUUS51 KCLE 111746
SVRCLE
OHC151-153-111845-
/O.NEW.KCLE.SV.W.0129.190711T1746Z-190711T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
146 PM EDT Thu Jul 11 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Northern Stark County in northeastern Ohio...
  Southeastern Summit County in northeastern Ohio...

* Until 245 PM EDT.

* At 146 PM EDT, a severe thunderstorm was located over Green, or 8
  miles south of Akron, moving east at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Canton, Green, Alliance, North Canton, Louisville, Hartville, New
  Franklin, Limaville, Greentown, Maximo, Uniontown and Portage
  Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4086 8154 4099 8154 4099 8109 4078 8109
TIME...MOT...LOC 1746Z 281DEG 14KT 4096 8150 

HAIL...0.75IN
WIND...60MPH
 
$$

King
3 follow-up statements
758 
WWUS51 KCLE 111812
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
212 PM EDT Thu Jul 11 2019

OHC153-111822-
/O.CAN.KCLE.SV.W.0129.000000T0000Z-190711T1845Z/
Summit OH-
212 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMMIT COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4084 8142 4099 8141 4099 8109 4078 8109
TIME...MOT...LOC 1812Z 284DEG 21KT 4086 8136 

$$

OHC151-111845-
/O.CON.KCLE.SV.W.0129.000000T0000Z-190711T1845Z/
Stark OH-
212 PM EDT Thu Jul 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN STARK COUNTY...

At 212 PM EDT, a severe thunderstorm was located over North Canton,
or near Canton, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Canton, Alliance, North Canton, Louisville, Hartville, Limaville,
Greentown, Maximo and Uniontown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4084 8142 4099 8141 4099 8109 4078 8109
TIME...MOT...LOC 1812Z 284DEG 21KT 4086 8136 

HAIL...0.75IN
WIND...60MPH
 
$$

King
334 
WWUS51 KCLE 111822
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
222 PM EDT Thu Jul 11 2019

OHC151-111845-
/O.CON.KCLE.SV.W.0129.000000T0000Z-190711T1845Z/
Stark OH-
222 PM EDT Thu Jul 11 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN STARK COUNTY...

At 222 PM EDT, a severe thunderstorm was located over Louisville, or
near Canton, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Canton, Alliance, North Canton, Louisville, Limaville and Maximo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4084 8140 4099 8126 4099 8109 4078 8109
TIME...MOT...LOC 1822Z 285DEG 19KT 4084 8127 

HAIL...0.75IN
WIND...60MPH
 
$$

King
435 
WWUS51 KCLE 111844
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
244 PM EDT Thu Jul 11 2019

OHC151-111854-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-190711T1845Z/
Stark OH-
244 PM EDT Thu Jul 11 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY WILL
EXPIRE AT 245 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4084 8140 4099 8126 4099 8109 4078 8109
TIME...MOT...LOC 1844Z 281DEG 14KT 4082 8117 

$$

King

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 9:43 AM EDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 9:43 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
943 AM EDT Thu Jul 11 2019

.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.NEAR TERM /THROUGH FRIDAY/...
No big changes to the forecast for today. Morning round of
thunderstorms have moved east. Cold front is located near Toledo
with new development expected by midday along the lake
breeze and cold front. Previous Discussion follows.

An upper level trough will move east across the area today with
a surface low pressure system over northern Ontario, Canada.
Well ahead of the front, temperatures will top out in the upper
80s to near 90 degrees again today. Along with the heat will
come higher dewpoint readings in the upper 60s to lower 70s. The
greatest instability will occur over the eastern third of the
forecast area this afternoon due to the later timing of the cold
front approaching from the west. The extreme east is under a
slight risk for severe thunderstorms with the main threats being
mostly thunderstorm wind damage. Western portions of the area
may escape this round of precipitation and be on the dry side
today as front moves through that area this morning. After
frontal passage, the precipitation threat will come to an end as
high pressure begins to build east. The high will bring fair
weather and slightly cooler temperatures to the area tonight and
again on Friday.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure will build east across the region Friday night through
most of the day Saturday, providing dry conditions across the
region. A weak cold front will drop south into the area late
Saturday afternoon through Saturday night, bringing a low chance of
showers and thunderstorms. The front pushes south of the area by
Sunday morning, and will remain just south of the area through
Sunday night, with perhaps a slight chance of a shower or storm
across the far southern part of the forecast area Sunday.
Temperatures will be seasonable in the mid to upper 80s Saturday,
and a few degrees cooler on Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
.SYNOPSIS...
A cold front will move east across the area today. High pressure
will build east into the Ohio Valley through Saturday. A cold
front will slide south across the area Saturday afternoon and
become nearly stationary Saturday night. The front will then
move south Sunday as a cold front again. High pressure will
build east across the lower Great Lakes Sunday night followed by
a strong warm front Monday night. A ridge of high pressure will
build north across the local area Tuesday.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
A cold front will move through the area today and this will be
the focus for the development of more showers and thunderstorms
primarily over the eastern half of the area this afternoon.
Otherwise, expecting a wind shift to a west-northwest direction
today from west to east. There is the possibility that some of
the storms in the extreme east could become severe with strong
thunderstorm winds.

OUTLOOK...Non-VFR possible in scattered thunderstorms Saturday
into Sunday.

&&

.MARINE...
A cold front will work south to the lake by this afternoon and will
cross the lake tonight. Winds will become northerly behind the front
in the 10-15 knot range, and for now will likely remain below small
craft advisory conditions. Winds will subside through the night and
become more northwesterly by Friday. High pressure will build across
the lake Friday and Friday night before another cold front moves
south towards the lake Saturday and across the lake Saturday
evening. Southwest winds will increase ahead of the front Saturday
before becoming northerly Saturday night into Sunday. Light winds
will persist into the early part of next week with high pressure
overhead.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy/Oudeman
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...Greenawalt
Hazardous weather outlook, Jul 11, 9:39 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
939 AM EDT Thu Jul 11 2019

LEZ061-142>149-162>169-OHZ003-006>013-017>021-027>031-036-037-047-
089-121345-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion-
Morrow-Knox-Ashtabula Lakeshore-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-022-023-032-033-038-PAZ001>003-121345-
Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Holmes-
Northern Erie-Southern Erie-Crawford-
939 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and tonight.

There is a slight risk of severe thunderstorms today. The main threat
will be damaging thunderstorm wind gusts. These storms also have the
potential for locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 11, 1:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
131 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     1 SSE SUGAR BUSH KNOLLS 41.19N 81.34W
07/11/2019                   PORTAGE            OH   FIRE DEPT/RESCUE

            TREE AND UTILITY LINES DOWN.

&&
Local storm report, Jul 11, 1:34 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
134 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     4 NNW RAVENNA           41.21N 81.26W
07/11/2019                   PORTAGE            OH   FIRE DEPT/RESCUE

            TREE DOWN ON VEHICLE.

&&
Local storm report, Jul 11, 1:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
136 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HEAVY RAIN       2 SE STREETSBORO        41.22N 81.32W
07/11/2019  M2.17 INCH       PORTAGE            OH   BROADCAST MEDIA

            REPORTED ON STATE ROUTE 14.

&&

RC
Local storm report, Jul 11, 1:39 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EDT THU JUL 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     3 WSW MANTUA            41.26N 81.28W
07/11/2019                   PORTAGE            OH   LAW ENFORCEMENT

            SEVERAL TREE LIMBS DOWN.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:37 PM EDTSpecial Weather StatementCLESeneca38 min
Jul 11, 5:42 AM EDTSpecial Marine WarningCLE93 min
Jul 11, 12:54 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage51 min
Jul 11, 1:14 PM EDTSevere Thunderstorm WarningCLEPortage46 min
Jul 11, 1:31 PM EDTAreal Flood AdvisoryCLEPortage4 hr
Jul 11, 1:55 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull65 min
Jul 11, 2:31 PM EDTAreal Flood AdvisoryCLEAshtabula4 hr
Jul 11, 2:50 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne40 min
Jul 11, 3:17 PM EDTSevere Thunderstorm WarningCLEStark38 min
Jul 11, 3:38 PM EDTSevere Thunderstorm WarningCLEAshtabula43 min
Jul 11, 3:45 PM EDTAreal Flood AdvisoryCLEStark2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.